MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36013
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #k182980.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When the physician was attempting to deploy the reported stent (when pulling the handle toward the hub), the sheath got separated.Therefore, he pulled only the sheath part, and the stent placement managed to be completed.No adverse events to the patient were reported.Physician's comment: i would like the manufacturer to investigate the cause.Prefix zib6: was the device used percutaneously? yes.Where on the patient was the percutaneous access site? right bile duct details of access sheath used (name, fr size, length)? n/a.What was the target location for the stent? common bile duct was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hyrdophyllic)? unknown.Was the patient's anatomy tortuous or calcified? no) was resistance encountered when advancing the wire guide or delivery system to the target location? unknown.How did the physician deal with this resistance? was the target location calcified? unknown.Did the tip of the delivery system cross the target location? yes.Are images of the device of procedure available? no.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes.Was pre-dilation performed ahead of placement of the stent? no.Was post-dilation performed after the placement of the stent? no.[update on august 16th by arisa takahashi based on the information provided by the rep on the same day] sales rep's comment i would like the manufacturer to investigate the size of the tapered shaped part connecting to the handle of the sheath.Is the size small?.
 
Additional Manufacturer Narrative
 
Event or Problem Description
This supplement report is being submitted as the device was returned and evaluated on the 14-oct-2021.Device evaluated on 14-oct-21: "outer sheath separated".
 
Additional Manufacturer Narrative
Pma/510(k) #k182980.Device evaluation the zib6-40-10.0-80 device of lot number c1824813 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 14th october 2021.On evaluation of the device, it was observed that the outer sheath was separated at the distal end of the white connector cap.The device flushed as expected and a 0.035¿ wire guide passed without issue.The handle was moved to the hub to confirm that the distal tip was present.Following the lab evaluation, the following additional information was requested from the customer.Did the patient have pre-existing conditions? was resistance encountered when advancing the wire guide or delivery system to the target location? if so, how did the physician deal with this resistance? what was the diameter of the wireguide size used? the answers to these questions are unknown at this time.If in the future if this additional information becomes available the file will be updated.Document review: prior to distribution zib6-40-10.0-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.Also, the user had requested that the size of the tapered shaped part connecting to the handle of the sheath be investigated.The part used is the stand part used in the manufacture of all zib6 devices.A review of the manufacturing records for zib6-40-10.0-80 of lot number c1824813 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1824813.There is no evidence to suggest the user did not follow the ifu0040-6.The japanese packaging insert c-ci0405d11 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.There is no information available with regard to the patients pre-existing conditions, what condition the device was being used to treat or if resistance was encountered during the procedure.It is also not known what size wire guide was used.It is possible that the patient may have had pre-existing conditions which created resistance during the procedure.This may have caused and/or contributed to increased forces on the outer sheath during deployment resulting in separation of the outer sheath from the handle of the device.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence and the stent placement was successful.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
510k: k182980 device evaluation the zib6-40-10.0-80 device of lot number c1824813 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 14th october 2021.On evaluation of the device, it was observed that the outer sheath was separated at the distal end of the white connector cap.The device flushed as expected and a 0.035¿ wire guide passed without issue.The outer sheath which was separated from the white cap connector was moved to the handle to expose the distal tip and show that it was present.Following the lab evaluation, the following additional information was requested from the customer.Did the patient have pre-existing conditions? was resistance encountered when advancing the wire guide or delivery system to the target location? if so, how did the physician deal with this resistance? what was the diameter of the wireguide size used? the answers to these questions are unknown at this time.If in the future if this additional information becomes available the file will be updated.Document review: prior to distribution zib6-40-10.0-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.Also, the user had requested that the size of the tapered shaped part connecting to the handle of the sheath be investigated.The part used is the stand part used in the manufacture of all zib6 devices.A review of the manufacturing records for zib6-40-10.0-80 of lot number c1824813 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1824813.There is no evidence to suggest the user did not follow the ifu0040-6.The japanese packaging insert c-ci0405d11 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.There is no information available with regard to the patients pre-existing conditions, what condition the device was being used to treat or if resistance was encountered during the procedure.It is also not known what size wire guide was used.It is possible that the patient may have had pre-existing conditions which created resistance during the procedure.This may have caused and/or contributed to increased forces on the outer sheath during deployment resulting in separation of the cap from the handle of the device.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence and the stent placement was successful.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted to update investigation details reviewed on 25-aug-22.

Brand Name
ZILVER 635 SELF-EXPANDING BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key12437536
Report Number3001845648-2021-00653
Device Sequence Number3655398
Product Code FGE
UDI-Device Identifier10827002360133
UDI-Public(01)10827002360133(17)240504(10)C1824813
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Model NumberG36013
Device Catalogue NumberZIB6-40-10.0-80
Device Lot NumberC1824813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/10/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer08/10/2021
08/10/2021
08/10/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date11/11/2021
12/13/2021
09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown